Alert archive / Florida / Wind Chill Advisories in 2011

Wind Chill Advisory 1, NWS Melbourne, FL

January 11, 20115 counties in Florida

NWS Melbourne, FL issued this wind chill advisory at Jan 11, 2011, 3:51 PM EST for 5 counties in Florida. It took effect at Jan 12, 2011, 3:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2011, 3:51 PM EST (20:51 UTC)
In effect from
Jan 12, 2011, 3:00 AM EST
Expired
Jan 12, 2011, 10:00 AM EST
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2011-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2011-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WWUS42 KMLB 112051
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
351 PM EST TUE JAN 11 2011

FLZ041-044>046-141-144-120500-
/O.NEW.KMLB.WC.Y.0001.110112T0800Z-110112T1500Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA-
SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...DAYTONA BEACH...CLERMONT
351 PM EST TUE JAN 11 2011

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EST WEDNESDAY. 

WINDS WILL INCREASE OUT OF THE NORTHWEST DURING THE PREDAWN HOURS 
TONIGHT AS A HIGH PRESSURE RIDGE BUILDS OVER THE DEEP SOUTH. THESE
WINDS WILL PULL MUCH COLDER AIR DOWN THE PENINSULA. MORNING
TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE MID TO UPPER 30S
OVER MOST OF EAST CENTRAL FLORIDA...WITH WIND CHILLS EXPECTED TO
DROP INTO THE MID TO UPPER 20S BY DAYBREAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$
3 follow-up statements
658 
WWUS42 KMLB 112216
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
516 PM EST TUE JAN 11 2011

FLZ047-053-147-121500-
/O.EXA.KMLB.WC.Y.0001.110112T0800Z-110112T1500Z/
SOUTHERN BREVARD-OSCEOLA-NORTHERN BREVARD-
INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...KISSIMMEE...
ST CLOUD...TITUSVILLE
516 PM EST TUE JAN 11 2011

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EST WEDNESDAY. 

WINDS WILL INCREASE OUT OF THE NORTHWEST DURING THE PREDAWN HOURS
TONIGHT AS A HIGH PRESSURE RIDGE BUILDS OVER THE DEEP SOUTH.
THESE WINDS WILL PULL MUCH COLDER AIR DOWN THE PENINSULA. MORNING
TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE MID TO UPPER 30S.
THE COMBINATION OF THE COLD TEMPERATURES AND NORTHWEST WINDS OF 10
TO 15 MPH WILL PRODUCE LOWEST WIND CHILL VALUES IN THE UPPER 20S
AND LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

FLZ041-044>046-141-144-121500-
/O.CON.KMLB.WC.Y.0001.110112T0800Z-110112T1500Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA-
SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...DAYTONA BEACH...CLERMONT
516 PM EST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM EST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM EST
WEDNESDAY. 

WINDS WILL INCREASE OUT OF THE NORTHWEST DURING THE PREDAWN HOURS
TONIGHT AS A HIGH PRESSURE RIDGE BUILDS OVER THE DEEP SOUTH.
THESE WINDS WILL PULL MUCH COLDER AIR DOWN THE PENINSULA. MORNING
TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE MID TO UPPER 30S.
THE COMBINATION OF THE COLD TEMPERATURES AND NORTHWEST WINDS OF 10
TO 15 MPH WILL PRODUCE LOWEST WIND CHILL VALUES IN THE MID TO
UPPER 20S AROUND DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

KELLY
160 
WWUS42 KMLB 120918
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
418 AM EST WED JAN 12 2011

FLZ041-044>047-053-141-144-147-121500-
/O.CON.KMLB.WC.Y.0001.000000T0000Z-110112T1500Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
DAYTONA BEACH...CLERMONT...TITUSVILLE
418 AM EST WED JAN 12 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

COLD AIR WILL CONTINUE TO FILTER INTO THE REGION EARLY THIS MORNING
BEHIND A DEPARTING COLD FRONT THAT PASSED THROUGH THE STATE OVERNIGHT.
WITH CLOUD COVER CLEARING...TEMPERATURES WILL DROP INTO THE MID TO
UPPER 30S NORTH AND WEST OF I-4 BY DAYBREAK THIS MORNING...AND
INTO THE UPPER 30S AND LOW 40S ACROSS OSCEOLA AND BREVARD COUNTIES.
THE COMBINATION OF THE COLD TEMPERATURES AND NORTHWEST WINDS OF 10
TO 15 MPH WILL PRODUCE WIND CHILL VALUES RANGING FROM THE UPPER
20S ACROSS INLAND VOLUSIA AND NORTHERN LAKE AND THE LOW TO MID 30S
IN OSCEOLA AND BREVARD COUNTIES AROUND DAYBREAK. 

TEMPERATURES WILL BE SLOW TO WARM THIS MORNING AND WIND CHILLS
WILL REMAIN IN THE LOW TO MID 30S IN THE COLDEST LOCATIONS THROUGH
MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

MOSES
914 
WWUS42 KMLB 121518
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
ISSUED BY NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1018 AM EST WED JAN 12 2011

...WIND CHILL ADVISORY HAS EXPIRED...

.TEMPERATURES HAVE CLIMBED INTO THE 40S OVER THE REGION THIS
MORNING RESULTING IN WIND CHILL VALUES ABOVE 35 DEGREES.

FLZ041-044>047-053-141-144-147-121630-
/O.EXP.KMLB.WC.Y.0001.000000T0000Z-110112T1500Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
DAYTONA BEACH...CLERMONT...TITUSVILLE
1018 AM EST WED JAN 12 2011

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

WIND CHILL VALUES ARE CLIMBING ABOVE 35 DEGREES AND THE ADVISORY
HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 10:25 AM EST, 5 hours 26 minutes earlier.

Area forecast discussion, Jan 11, 10:25 AM EST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1025 AM EST TUE JAN 11 2011

.DISCUSSION...
A WEAK COLD FRONT WILL PUSH INTO THE S PENINSULA THIS AFTN AS A
STRONG HIGH PRES RIDGE BUILDS OVER THE DEEP SOUTH.  WIDESPREAD LOW
LVL STRATUS DECK OVER THE DEEP SOUTH SHOWING LITTLE SIGN OF BREAKING
UP...MORNING PENINSULA RAOBS SHOW THE DECK IS TRAPPED BLO A SHARP
SUBSIDENCE INVERSION IN THE H95-H80 LYR.  THE INVERSION WILL REQUIRE
A FAIR AMOUNT OF HEATING IN ORDER TO BREAK UP...BUT WITH H100-H90
WINDS SHIFTING TO THE W/NW BEHIND A THE FRONT...THAT SCENARIO
APPEARS UNLIKELY.

WILL UPDATE THE MORNING PACKAGE TO INCREASE SKY COVER TO MCLDY
AREAWIDE THRU LATE AFTN...BCMG PTCLDY BY SUNSET.  GIVEN THE
INCREASED CLOUD COVER AND COOL AIR ADVECTION...ALSO WILL LOP 5F DEG
OF THE AFTN MAX TEMPS.

&&

.AVIATION...
THRU 11/20Z...IFR CIGS AREAWIDE BTWN FL006-009...OCNL BINOVC PSBL
BUT WILL BE BRIEF.  BTWN 11/20Z-11/22Z CIGS BCMG MVFR BTWN
FL015-025.  BTWN 11/22Z-11/24Z...BCMG VFR...AREAS CIGS BTWN
FL040-050.

&&

.MARINE...
GENTLE/MODERATE NWRLY BREEZE WILL PREVAIL AS A HIGH PRES RIDGE
BUILDS OVER THE DEEP SOUTH.  THE NRLY COMPONENT WILL MAINTAIN
ELEVATED/SHORT PD SEAS...ESPECIALLY OFFSHORE INTO TONIGHT.  BUOY009
MEASURING 3-4FT SEAS WITH 4-5SEC PDS.  WHILE CONDITIONS DO NOT
WARRANT ANY SPECIAL STATEMENT...OVERALL CONDITIONS ARE POOR DUE TO
THE SHORT PD CHOP.  WILL HIGHLIGHT THIS IN THE SYNOPSIS...OTHERWISE
NO SIG CHANGES NECESSARY.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR COASTAL VOLUSIA-
     INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
     SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO 5 PM EST THURSDAY
     FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
     BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...PENDERGRAST
Hazardous weather outlook, Jan 11, 4:54 AM EST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
454 AM EST TUE JAN 11 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-112100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
454 AM EST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
A COLD FRONT OVER CENTRAL FLORIDA THIS MORNING WILL PUSH WELL
SOUTH OF THE AREA BY THIS EVENING. BEHIND THE FRONT...A LARGE AREA
OF HIGH PRESSURE CENTERED OVER THE ROCKIES AND CENTRAL PLAINS WILL
BUILD EASTWARD. THIS WILL CAUSE AN INCREASE IN NORTHWEST TO NORTH
WINDS...WHICH WILL PUSH MUCH COLDER AND DRIER AIR INTO EAST CENTRAL
FLORIDA BEGINNING THIS EVENING.

TEMPERATURES TONIGHT WILL FALL UPPER 30S AND LOWER 40S OVER ALL
BUT MARTIN AND SAINT LUCIE COUNTIES...WITH SOME MID 30S POSSIBLE
ACROSS EXTREME NORTHERN LAKE AND VOLUSIA COUNTIES. WIND CHILL
READINGS WILL FALL INTO THE 30S BY SUNRISE WEDNESDAY...WITH EVEN
SOME UPPER 20S POSSIBLE OVER THE FAR NORTH. IF YOU WILL BE OUTSIDE
EARLY WEDNESDAY MORNING...BE SURE TO DRESS APPROPRIATELY FOR THE
COLD WEATHER.

...WIND AND SEA IMPACT...
NORTHWEST TO NORTH WINDS WILL INCREASE TO BETWEEN 20 AND 25 KNOTS
LATE TONIGHT...WHICH WILL CAUSE SEAS TO BUILD TO AROUND 6 OR 7 FEET
BEYOND 20 NAUTICAL MILES TO THE NORTH OF CAPE CANAVERAL BEFORE
SUNRISE...AND THESE HIGHER SEAS WILL SPREAD QUICKLY SOUTH SHORTLY
AFTER SUNRISE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
COLDER...DRIER AIR WILL CONTINUE IN PLACE THROUGH EARLY FRIDAY...
WITH VERY COLD TEMPERATURES IN STORE THE NEXT SEVERAL MORNINGS.
FREEZING TEMPERATURES ARE EXPECTED OVER PARTS OF EAST CENTRAL
FLORIDA ON THURSDAY MORNING.

IN ADDITION...THE FIRE WEATHER DANGER WILL INCREASE DUE TO VERY
DRY AIR MOVING INTO THE AREA. HAZARDOUS BOATING CONDITIONS WILL
ALSO CONTINUE THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:07 AM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr
Jan 11, 3:12 AM ESTSmall Craft AdvisoryMLB67 hr
Jan 11, 3:03 PM ESTFreeze WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia12 hr
Jan 11, 3:48 PM ESTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia25 hr
Jan 11, 4:20 PM ESTSmall Craft Advisory for WindsMLB18 hr

Nearby

Wind Chill Advisories in Florida, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.